Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 6:59 PM EDT for 5 counties in Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 11, 2014, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, City of Martinsville, VA, Halifax County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:03 PM EDT | TSTM WND DMG | 4 N Reidsville, NC | TREES DOWN ON WOLF ISLAND ROAD. |
| Jun 11, 7:10 PM EDT | TSTM WND DMG | 1 E Harrisons Crossroad, NC | TREES DOWN ON MOUNT CARMEL CHURCH ROAD NEAR REIDSVILLE. |
| Jun 11, 7:15 PM EDT | HAIL 1 | 1 Ssw Eden, NC | VALLEY DRIVE. ALSO 1 TREE DOWN ON THE GOLF COURSE. |
| Jun 11, 7:44 PM EDT | TSTM WND DMG | Axton, VA | TREES DOWN IN AXTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS51 KRNK 112259
SVRRNK
NCC033-157-VAC083-089-143-590-690-120000-
/O.NEW.KRNK.SV.W.0059.140611T2259Z-140612T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 659 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEASBURG TO NEAR MONROETON...MOVING NORTH AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
MARTINSVILLE...
AND WENTWORTH.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
3675 8009 3684 7906 3654 7895 3654 7914
3626 7915 3624 7961
TIME...MOT...LOC 2259Z 177DEG 28KT 3639 7909 3629 7969
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
834
WWUS51 KRNK 112337
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 11 2014
NCC033-157-VAC083-089-143-590-690-120000-
/O.CON.KRNK.SV.W.0059.000000T0000Z-140612T0000Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-
CITY OF DANVILLE VA-HENRY VA-HALIFAX VA-
737 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR
ROCKINGHAM...CASWELL...SOUTHERN PITTSYLVANIA...HENRY AND SOUTHWESTERN
HALIFAX COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF
DANVILLE...
AT 735 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELMO TO SANDY LEVEL...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED SPOTTERS REPORTED WIND DAMAGE IN THE REIDSVILLE
AREA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
MARTINSVILLE...
AND WENTWORTH.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
3675 8009 3684 7906 3654 7895 3654 7914
3626 7915 3624 7961
TIME...MOT...LOC 2335Z 177DEG 28KT 3666 7911 3656 7971
HAIL...1.00IN
WIND...60MPH
$$
KK401
WWUS51 KRNK 112354
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT WED JUN 11 2014
NCC033-157-VAC083-089-143-590-690-120004-
/O.EXP.KRNK.SV.W.0059.000000T0000Z-140612T0000Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-
CITY OF DANVILLE VA-HENRY VA-HALIFAX VA-
754 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
ROCKINGHAM...CASWELL...SOUTHERN PITTSYLVANIA...HENRY AND SOUTHWESTERN
HALIFAX COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF DANVILLE
WILL EXPIRE AT 800 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
3675 8009 3684 7906 3654 7895 3654 7914
3626 7915 3624 7961
TIME...MOT...LOC 2353Z 177DEG 28KT 3666 7911 3656 7971
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:22 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 11, 4:22 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT WED JUN 11 2014 .SYNOPSIS... LOW PRESSURE WILL PASS TO THE NORTH OF AREA TONIGHT DRAGGING A TRAILING WEAK COLD FRONT TOWARD THE REGION BY THURSDAY MORNING. THIS FRONT SHOULD SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT REACHING THE PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT DURING THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 300 PM EDT WEDNESDAY... PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES ACROSS THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON THURSDAY. SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY ADVECTION. MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE FORECAST AREA FROM THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. BEST TIMING FOR A BREAK IN THE PRECIPITATION...ROUGHLY LINING UP WITH THE DRY SLOT IN THE MOISTURE FIELD...WILL BE IN MORNING ON THURSDAY. WILL HAVE LOWER PROBABILITY OF PRECIPITATION THIS TIME FRAME BUT OTHERWISE LIKELY OR HIGHER PROBABILITY THIS AFTERNOON THROUGH TONIGHT THEN WILL RAMP THE PROBABILITY UP AGAIN FOR THURSDAY AFTERNOON. ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED INSTABILITY BY AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 230 PM EDT WEDNESDAY... LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS. NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1215 PM EDT WEDNESDAY... WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE. THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW. MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY- MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME AND THE FLOW TURNS MORE DOWNSLOPISH. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 400 PM EDT WEDNESDAY... UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY MOVE EAST TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER IN SHORT LINE SEGMENTS AND PRODUCING WIND GUSTS OF 25 TO 40 KNOTS. SCATTERED MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS. MVFR TO IFR FOG WILL ALSO DEVELOP OVERNIGHT. HAVE ADDED LIFR FOG IN FOR KLWB AFTER MIDNIGHT. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR THE WEEKEND. && .EQUIPMENT... AS OF 400 PM EDT WEDNESDAY... AWOS EQUIPMENT FOR BLACKSBURG VA...KBCB...HAS BEEN UPGRADED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...AMS SHORT TERM...JH LONG TERM...JH AVIATION...AMS EQUIPMENT...AMS
Hazardous weather outlook, Jun 11, 3:29 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 329 PM EDT WED JUN 11 2014 VAZ007-009-WVZ042>045-120400- TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER- 329 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ004>006-VAZ010>020-022>024-032>035-043>047-058-059-120400- STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 329 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. NCZ001>003-018>020-120400- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN- 329 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 5:49 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL FOREST 37.37N 79.28W
06/11/2014 E1.00 INCH BEDFORD VA PUBLIC
DIME TO QUARTER SIZE HAIL
&&
FISHERLocal storm report, Jun 11, 5:51 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 SE MT AIRY 36.89N 79.15W
06/11/2014 PITTSYLVANIA VA 911 CALL CENTER
TREE DOWN
0505 PM TSTM WND DMG 3 NW HURT 37.11N 79.32W
06/11/2014 PITTSYLVANIA VA 911 CALL CENTER
TREE DOWN
&&
AMSLocal storm report, Jun 11, 6:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 4 N EVINGTON 37.29N 79.28W
06/11/2014 CAMPBELL VA PUBLIC
ONE TREE DOWN. POWER OUTAGE.
&&
WHPLocal storm report, Jun 11, 6:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NNE GOLD HILL 37.66N 78.35W
06/11/2014 BUCKINGHAM VA 911 CALL CENTER
TREES DOWN ON THE ROOF OF A RESIDENCE ALONG JAMES MADISON
HIGHWAY.
&&
JHSpecial weather statement, Jun 11, 6:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT WED JUN 11 2014
NCZ005-006-VAZ032-043-044-112345-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
649 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF LEASBURG TO NEAR MONROETON...MOVING TO THE NORTH AT
40 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PROVIDENCE...
DANVILLE CITY...
BLAIRS...
AND EDEN.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3625 7986 3649 8003 3654 8003 3654 8007
3671 8020 3680 7978 3679 7976 3681 7974
3692 7924 3670 7918 3655 7922 3654 7914
3625 7915 3624 7961
TIME...MOT...LOC 2247Z 159DEG 35KT 3632 7910 3621 7971
KKLocal storm report, Jun 11, 6:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 2 WSW NEW CANTON 37.68N 78.34W
06/11/2014 BUCKINGHAM VA TRAINED SPOTTER
TREES DOWN IN ARVONIA ALONG HIGHWAY 15.
&&
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:21 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 54 min |
| Jun 10, 8:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 10, 9:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jun 10, 11:36 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 54 min |
| Jun 11, 12:10 AM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 65 min |
| Jun 11, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge, City of Lexington | 47 min |
| Jun 11, 12:19 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 56 min |
| Jun 11, 12:29 AM EDT | Special Weather Statement | RNK | City of Martinsville | 61 min |
| Jun 11, 12:57 AM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 63 min |
| Jun 11, 1:05 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 55 min |
| Jun 11, 1:36 AM EDT | Severe Thunderstorm Warning | RNK | Amherst | 40 min |
| Jun 11, 1:50 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 25 min |
| Jun 11, 2:14 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 91 min |
| Jun 11, 2:24 AM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Jun 11, 1:24 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Jun 11, 1:38 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 37 min |
| Jun 11, 2:46 PM EDT | Special Weather Statement | RNK | Buchanan | 44 min |
| Jun 11, 2:49 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 56 min |
| Jun 11, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 65 min |
| Jun 11, 3:22 PM EDT | Tornado Warning | RNK | Buckingham | 23 min |
| Jun 11, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 64 min |
| Jun 11, 4:02 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 33 min |
| Jun 11, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 53 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 65 min |
| Jun 11, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg | 59 min |
| Jun 11, 5:42 PM EDT | Special Weather Statement | RNK | City of Galax | 48 min |
| Jun 11, 5:46 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 59 min |
| Jun 11, 6:49 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 56 min |
| Jun 10, 9:01 PM EDT | Special Weather Statement | RNK | Alleghany | 59 min |
| Jun 10, 11:09 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 49 min |
| Jun 10, 11:52 PM EDT | Special Weather Statement | RNK | Rockingham | 53 min |
| Jun 10, 11:55 PM EDT | Special Weather Statement | RNK | Alleghany, Surry | 65 min |
| Jun 11, 12:07 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 53 min |
| Jun 11, 12:32 AM EDT | Special Weather Statement | RNK | Caswell | 58 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| Jun 11, 4:06 PM EDT | Special Weather Statement | RNK | Alleghany | 54 min |
| Jun 11, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 68 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.